Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My Mother

Ok, so my mother is being very rude and mean. She recently gained A LOT of weight and has been depressed lately. I can not understand it but she throws mean words around without thinking first. Its troubles me because she watches my daughter Tuesday's & Thrusdays and I don't want her attitude to rub off on my daughter or hurt her. She has been coming home telling me she wants to go to school every day instead of going to my mothers. I don't really have the money to send her to school full time, but if I have to I guess I can make it work. I have talked to my mother and told her she seems miserable. but she shrugs it off like its not a big deal. She was taking some meds for something and she stopped taking them, I don't know what they are but my dad tells me he wishes she would take them again. I don't know what the heck is going on but something is. She has been "going through" menopause for 5 years or more so she says.

Answer Question
 
Anonymous

Asked by Anonymous at 2:21 PM on Dec. 7, 2009 in General Parenting

Answers (9)
  • Of course I can't know, but it sounds to me as though she has a thyroid problem- the weight gain, the moodiness and sadness. She needs to get diagnosed by a doctor poor lady. I hope she feels better soon and that your daughter will have a better experience with her grandma.
    Bmat

    Answer by Bmat at 2:23 PM on Dec. 7, 2009

  • Thanks! I will ask her.
    Anonymous

    Answer by Anonymous at 2:24 PM on Dec. 7, 2009

  • Menopausetakes as long as puberty to go through,if you didn't know. And it does the same thing as puberty but in reverse(hormones).

    louise2

    Answer by louise2 at 2:26 PM on Dec. 7, 2009

  • It sounds like your mom may have a chemical imbalance. She really need to be evaulated by a professional.
    rkoloms

    Answer by rkoloms at 2:29 PM on Dec. 7, 2009

  • IF your mother was taking a mood-altering medication, such as an SSRI for depression, and then suddenly stopped taking the medication without properly weaning down from it, she could (actually, would) experience some mood instability from the sudden withdrawal of the medication. Also, weight gain can be a side effect of such medications (actually, a very common side effect), which may be why she stopped taking her medication in the first place, which in turn caused the mood issues, etc. - a vicious cycle. Find out what your mom was taking and why she stopped taking it.
    Anonymous

    Answer by Anonymous at 2:30 PM on Dec. 7, 2009

  • True but my mother tends to over do her story telling and loves to blame crap on something besides herself. It could very well be menopauce but I doubt it. She has always been this way, not mean but just dramatic all the time. She can't walk into a house without everyone knowing she has walked in. I love her but this is making me a little uneasy.
    Anonymous

    Answer by Anonymous at 2:31 PM on Dec. 7, 2009

  • Thank you all I will find out.
    Anonymous

    Answer by Anonymous at 2:32 PM on Dec. 7, 2009

  • Well, I like what all the previous posters have said about checking out her labs and seeing if she has any type of medical issues that can be resolved over time with medical interventions. Also, no matter what the reason, I would not have anyone watch my child who was mean or depressed. This does impact on a child. I may love a parent but my responsibility is with my child. I also wouldn't want my child to come to the conclusion this is how we act and respond. By the time a child reaches kindergarten they already have their ideas about how they cope and respond to others. Ask yourself, in 20 years if your daughter had any issues and acted like this....would you be able to tolerate it? If not - you have the answer to your question.

    frogdawg

    Answer by frogdawg at 6:37 PM on Dec. 7, 2009

  • Sounds like depression... It's so hard to deal with, especially when it's your mother and they don't want to hear what your saying. I have this same problem with my mom... I think you will need to find a way to make it work out for your child in a FT daycare / school and let your mother know how you feel. Good luck!

    Anonymous

    Answer by Anonymous at 5:03 PM on Dec. 8, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN